Results 1 to 4 of 4
Default Prescriptions to methadone, to now quitting..... Help!!
  1. #1
    jdn2944 is offline New Member
    Join Date
    Jun 2015
    Posts
    8

    Default Default Prescriptions to methadone, to now quitting..... Help!!

    I Am a stay at home mother of 3. My husband works 12 hr days, and my oldest child (15) puts us through a lot.... I am constantly having to have meeting w Dss, therapy (intensive in-home), and other things for my oldest. Therefore, this whole none energy, "un-normal" life I have right now, just can NOt continue! I have been on prescription opioids for years for my back. this turned into a problem because it got to where just what I was prescribed wasn't helping any more....not to mention ALOT of people in my small town (including famy members) have some of the same problems. This problem only seemed to be getting worse and my family was falling apart. During this time I have tried subs, with little to no help bcuz I still used along w it. So I started at a local clinic on methadone. I was on it w the intent to only be on long enough to kick the other mess. When I first started they said I would need to be on it for at least a year... Mind u this clinic is a 40 + min drive (1way), every morning! Once on a level dose I felt great! I felt like I could live life again without the scrimmaging every day to find something to keep me from being sick, and never craved. bUT I also felt sleepy a lot. After about 4 1/2 month I am done! I am tired of driving every single day that far, plus now it is summer break for my kids & I can't trust my oldest to stay home alone & don't want to take them all w me to that place, and sure Dont want my oldest to know where I'm going cuz she will turn that story into something else (long story). Therefore, my only option is to quit! I just stopped going, now I have been off methadone for 12 days. But I have had to take some other things to help w the process but I do NOt want to fall backwards into that again, but also I can NOt keep going day to day w no sleep, tossing and turning keeping my husband up, no energy to even so much as get up and do ANYTHiNG around the house. My kids r 4,7,15! I can't keep laying around like this.... I need help! What do I do? I don't have insurance, I can't go into a rehab either!
    I am willing to try anything to get my life back!! Please!

    (So such a long message too)

  2. #2
    Randy35 is offline Platinum Member
    Join Date
    Apr 2014
    Posts
    3,312

    Default

    Hello and welcome to the forum! I can tell you straight up that Suboxone is your very best bet to get out of this. You didn't use them correctly the first time and that's not the fault of the subs. I've been on very high doses (above 200mgs) of methadone and been on it for years! It eventually robs your soul and any quality of life you had hoped for is long gone. Methadone just isn't a good choice unless it's used for lifetime pain management in my opinion.

    You didn't share the methadone or subs doses and we need that info to best help you. You have 12 days since your last dose of methadone and depending on the dose you stopped at you could be in for a much longer wd I'm afraid. Methadone, like subs, has an extremely long half life and it can take days, weeks even for all of it to leave your systemm. That's why after 12 days you're still having symptoms. What to do about it?

    You have 2 or 3 choices as I see it. One is to keep going and deal with the symptoms as best you can. Get lots of exercise to get your endorphins working to their full potential. Drinl lots of fluids, especially water to keep you hydrated and help flush the drugs out faster. Eat and drink lots of protein for energy. Use the Thomas Recipe minus the benzo it suggests. It helps.

    The second choice is to get back on a steady dose of methadone and taper off properly. That means to taper at the rate of 1-3mgs every 5-7 days. Do that and you'll have the least amount of symptoms possible. Probably not what you want to do having 12 days off but I know how horrible the wd's are you're having and some thought should be given to this choice.

    The third choice, and what I myself would do is to give subs another shot. But they MUST be used the right way and not taken as you please while using other opiates with them. You woulkd get on as low a dose that keeps the wd's away, remain there alittle while to curb your addiction thoughts and behaviors, then begin the taper process. Subs are much easier to taper than methadone and many make the switch to subs for that reason alone. I sure did and now off everything almost a year.

    You can do it too if you are fully committed to a life of sobriety. You have to REALLY WANT IT more than anything else in the world because it's a fight of a lifetme, for your life!

    Let us know what you decide. And please stay on one thread because it can get confusing if more than one is began for the same reason. I realize you're new and wanting responses so please be patient and the members will see your thread and respond. I'll help you all I can. Take care and good luck!

    Randy

    P.S. If stopping is your choice then stop taking all the other stuff too. It's not going to help and only compound the problem.
    Last edited by Anonymous; 06-15-2015 at 08:41 AM.

  3. #3
    jdn2944 is offline New Member
    Join Date
    Jun 2015
    Posts
    8

    Default

    Thanks for your support and concerns. I am looking for all the support I can get! I am fully
    Committed!!!! This is my life I am fighting for. I have seen first hand what it can do to someone.... 2 of my sisters went hard at it and turned to needles. Which is something I would never do! They both finally went and got help. The both are now completely clean and sober. They both lost their families completely! My kids are my life. I have to put myself 1st right now so that I can make them priority after finding myself again. They deserve better!
    As far as the methadone, I was only on it about 4 1/2 months. I was stable at 80mg. I didn't taper down at all. I just stopped completely. I know this is NOT what I should have done. But when I stopped I was bed ridden w a stomach virus and had missed 3 days of dosing. I had already desided I wanted to quit so I took that as my opportunity to do it! I was alreDy 3 days in. Now at day 12, I am not terrible but I am completely useless when it comes to moving around. No energy at all. I do not sleep due to RLS and pain. The clock moves sooo slow. Minutes seem like an eternity. I know what I will have pain for the rest of my life due to all my ailments, but this is something I am willing to deal w while being sobor. I just have to take it day by day, and keep pushing forward!

    The city I am in does not offer any places where I can go to get subs. I was driving almost and hour on way for the clinic (which is why I went there because it was the closest). I have no insurance. I don't know what to do. I would give subs another try to help w this process, but don't know how I would be able to even get them.
    Last edited by Anonymous; 06-15-2015 at 04:33 PM. Reason: Forgot to mention...

  4. #4
    jdn2944 is offline New Member
    Join Date
    Jun 2015
    Posts
    8

    Default

    Also I forgot to mention....
    The city I am in does not offer any places where I can go to get subs. I was driving almost and hour on way for the clinic (which is why I went there because it was the closest). I have no insurance. I don't know what to do. I would give subs another try to help w this process, but don't know how I would be able to even get them.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22